Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 3, 2007, 1:43 PM CDT for Jasper County, Newton County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2007, 1:43 PM CDT (18:43 UTC)
- Expired
- Jun 3, 2007, 2:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Jasper County, TX, Newton County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 1:45 PM CDT | TSTM WND DMG | Kirbyville, TX | NUMEROUS POWER LINES DOWN WITH WIDESPREAD POWER OUTAGES ALL ACROSS JASPER COUNTY. SEVERAL LOCATIONS INCLUDING CITY OF JASPER STILL WITHOUT POWER AS OF 700 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 12:22 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 031845
SVRLCH
TXC241-351-031915-
/O.NEW.KLCH.SV.W.0059.070603T1843Z-070603T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
143 PM CDT SUN JUN 3 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF KIRBYVILLE...
NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...NEWTON...BON WEIR...
* UNTIL 215 PM CDT
* AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TOLEDO BEND DAM TO 6 MILES
NORTHEAST OF BON WEIR TO 10 MILES SOUTHWEST OF KIRBYVILLE...OR
ALONG A LINE EXTENDING FROM TOLEDO BEND DAM TO BON WEIR TO MT.
UNION...AND MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CALL AT 150 PM CDT
RURAL CENTRAL NEWTON COUNTY AT 200 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN JASPER AND NORTHERN NEWTON COUNTIES. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHEAST TEXAS.
LAT...LON 3117 9374 3091 9379 3082 9406 3071 9413
3068 9407 3064 9404 3051 9406 3051 9388
3052 9373 3058 9373 3064 9370 3070 9363
3085 9357 3117 9356
$$
SHAMBURGER1 follow-up statement
000
WWUS54 KLCH 031859
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
158 PM CDT SUN JUN 3 2007
TXC241-351-031915-
/O.CON.KLCH.SV.W.0059.000000T0000Z-070603T1915Z/
NEWTON TX-JASPER TX-
158 PM CDT SUN JUN 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR CENTRAL JASPER AND CENTRAL NEWTON COUNTIES...
AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES EAST OF BON WEIR TO
6 MILES NORTHWEST OF BUNA...MOVING SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BUNA BY 205 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN JASPER AND NORTHERN NEWTON COUNTIES. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3102 9358 3068 9407 3064 9404 3051 9406
3043 9410 3043 9389 3048 9372 3058 9373
3064 9370 3070 9363 3076 9362 3084 9357
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:29 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 3, 12:29 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CDT SUN JUN 3 2007
.UPDATE...
HAVE UPDATED ZONES FOR MCS MOVING INTO SE TX AND FOR SVR TSTM
WATCH UNTIL 6 PM.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 87 71 88 / 40 40 10 20
KBPT 74 87 71 88 / 20 40 10 20
KAEX 72 89 71 89 / 20 40 10 20
KLFT 71 87 71 89 / 40 40 10 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...AND
VERNON.
TX...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...NEWTON...ORANGE...AND TYLER.
GM...NONE.
&&
K. KUYPERHazardous weather outlook, Jun 3, 5:31 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 531 AM CDT SUN JUN 3 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 531 AM CDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR THUNDERSTORMS BRIEFLY REACHING SEVERE LEVELS THIS AFTERNOON FOR THE INTERIOR OF SOUTHEAST TEXAS AND WESTERN PORTIONS OF CENTRAL LOUISIANA. THIS IS DUE TO INCREASING MOISTURE AND INSTABILITY AHEAD OF UPPER LEVEL DISTURBANCES IN A NORTHWESTERLY FLOW. THERE WILL BE A POSSIBLITY THAT SOME STORMS COULD CONTAIN LARGE HAIL. THERE IS ALSO AN OUTSIDE CHANCE FOR LOCALLY HEAVY RAINFALL AND STRONG DOWNBURST WINDS OVER THE LAKES AREA OF SOUTHEAST TEXAS AND JUST ACROSS THE SABINE RIVER INTO CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BEYOND TUESDAY...RAIN CHANCES DIMINISH AND TEMPERATURES SHOULD INCREASE TO ABOVE SEASONAL NORMS AS RIDGING BUILDS IN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS NOT ANTICIPATED. JS
In the hours before
Local storm report, Jun 3, 11:40 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1140 AM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM WATER SPOUT 19 SW CAMERON 29.60N 93.52W
06/03/2007 GMZ450 LA PUBLIC
WATERSPOUT OBSERVED FOR 15 TO 20 MINUTES FROM OIL RIG IN
WEST CAMERON BLOCK 112.
&&
SHAMBURGERLocal storm report, Jun 3, 12:14 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1214 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM WATER SPOUT 17 SSE CAMERON 29.57N 93.19W
06/03/2007 GMZ452 LA PUBLIC
2 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
CAMERON BLOCK 101
&&
SHAMBURGERLocal storm report, Jun 3, 12:16 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1216 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM WATER SPOUT 14 SE CAMERON 29.65N 93.13W
06/03/2007 GMZ452 LA PUBLIC
3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
CAMERON BLOCK 65.
&&
SHAMBURGERLocal storm report, Jun 3, 12:17 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1217 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM WATER SPOUT 14 SE CAMERON 29.65N 93.13W
06/03/2007 GMZ452 LA PUBLIC
3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
CAMERON BLOCK 65.
0915 AM WATER SPOUT 16 SE CAMERON 29.63N 93.11W
06/03/2007 GMZ452 LA PUBLIC
5 WATERSPOUTS OCCURRING AT ONE TIME WERE REPORTED 3 TO 4
MILES APART BETWEEN WEST CAMERON BLOCKS 66 AND 71 AND
MOVING SOUTH. REPORT RECEIVED AT 940 AM CDT.
1000 AM WATER SPOUT 19 SW CAMERON 29.60N 93.52W
06/03/2007 GMZ450 LA PUBLIC
WATERSPOUT OBSERVED FOR 15 TO 20 MINUTES FROM OIL RIG IN
WEST CAMERON BLOCK 112.
1000 AM WATER SPOUT 17 SSE CAMERON 29.57N 93.19W
06/03/2007 GMZ452 LA PUBLIC
2 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
CAMERON BLOCK 101
&&
SHAMBURGERLocal storm report, Jun 3, 1:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
131 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM TSTM WND DMG 1 S WOODVILLE 30.76N 94.42W
06/03/2007 TYLER TX LAW ENFORCEMENT
POWER LINES DOWNED BY A TREE.
&&
BARRYLocal storm report, Jun 3, 1:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
141 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG BURKEVILLE 31.00N 93.67W
06/03/2007 NEWTON TX LAW ENFORCEMENT
POWER LINES DOWNED.
&&
BARRYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:43 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.